Jump to content

Photo

Well Into Accutane Treatment And Breaking Out! Induced Pcos?

accutane

2 replies to this topic

#1 Amers

Amers

    New Member

  • Members
  • Posts & Likes
    Posts: 19
    Likes: 0
About Me
  • Gender:Female
  • Location:MO
  • Joined: 30-October 07

Posted 13 November 2013 - 11:47 AM

Hi everyone,

 

I took accutane back in 2008 and LOVED it! I don't remember my skin being that dry or flakey and the results were great (no breakouts, no oil, no pores). I can't remember what dose I did though. I think it was a lower dose for a longer period. After I stopped, it came back a little (less oil though) but I started on Yaz and then my skin was great again. I got a script for spironolactone and doxycyline too, but only took it periodically bc I didn't really need it. I washed 2x daily with Neutrogena gental face clenser and moisturized with cetaphil lotion. I pretty much was able to stop using foundation (Clinique) and just used concealer....it was great like that since 2008.

 

 

So, fast forward to January of this year. i found out I have a clotting disorder and had to go off of Yaz (I got Mirana instead). Well a few months after switching my face started to break out (small, by my nose and mouth). My self-esteem totally plummeted. I started taking spironolactone and doxycycline again and it started to improve, but I made an appointment with my derm (new derm) anyway. She put me on accutane 40 mg once daily. I was on that dose for maybe 2-3 months. It was great, I managed the flakes ok, my lips were a little red but nothing terrible. I even went to Jamaica over that time and had a blast.

 

Well, the trouble really started (I feel like), when I got bumped up to 80 mg a day. Of course my skin got drier and looked terrible, so I kind of bumped myself back down and wasn't very good about taking it every day. When I started breaking out again I went back on to 80 mg a day. Again it got dry so I researched better ways to moisturize and I found the cetaphil cream and aquaphore healing ointment. They work GREAT at keeping my dryness down (I do have to reapply through the day though), but my problem is I am STILL breaking out!! I have about a month of treatment left and I am wondering what to do. Do you think its the moisturizers causing it since I reapply over my makeup? I am still using Neutrogena and Clinique makeup (the foundation I use says oil-free but it does not say non-comedogenic....same thing?).

 

In addition to the breakouts I feel I have developed other symptoms on this high dose such as flushing, increased hair loss, more/darker hair on my face and legs. I have been plucked a few dark hairs from my arm and belly. I have never been diagnosed with PCOS, but the excess hair is making me wonder. I found this article that says Accutane can induce or worsen PCOS. Has anyone else experienced this??

 

http://aace.metapres...w77326j620175m/

 

 

Any advice you could give would be greatly appreciated! Sorry for the long post Thanks!



#2 SendMeAngels

SendMeAngels

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 154
    Likes: 23
About Me
  • Gender:Female
  • Joined: 21-August 12

Achievements

     

Posted 06 December 2013 - 10:10 AM

Hi everyone,

 

I took accutane back in 2008 and LOVED it! I don't remember my skin being that dry or flakey and the results were great (no breakouts, no oil, no pores). I can't remember what dose I did though. I think it was a lower dose for a longer period. After I stopped, it came back a little (less oil though) but I started on Yaz and then my skin was great again. I got a script for spironolactone and doxycyline too, but only took it periodically bc I didn't really need it. I washed 2x daily with Neutrogena gental face clenser and moisturized with cetaphil lotion. I pretty much was able to stop using foundation (Clinique) and just used concealer....it was great like that since 2008.

 

 

So, fast forward to January of this year. i found out I have a clotting disorder and had to go off of Yaz (I got Mirana instead). Well a few months after switching my face started to break out (small, by my nose and mouth). My self-esteem totally plummeted. I started taking spironolactone and doxycycline again and it started to improve, but I made an appointment with my derm (new derm) anyway. She put me on accutane 40 mg once daily. I was on that dose for maybe 2-3 months. It was great, I managed the flakes ok, my lips were a little red but nothing terrible. I even went to Jamaica over that time and had a blast.

 

Well, the trouble really started (I feel like), when I got bumped up to 80 mg a day. Of course my skin got drier and looked terrible, so I kind of bumped myself back down and wasn't very good about taking it every day. When I started breaking out again I went back on to 80 mg a day. Again it got dry so I researched better ways to moisturize and I found the cetaphil cream and aquaphore healing ointment. They work GREAT at keeping my dryness down (I do have to reapply through the day though), but my problem is I am STILL breaking out!! I have about a month of treatment left and I am wondering what to do. Do you think its the moisturizers causing it since I reapply over my makeup? I am still using Neutrogena and Clinique makeup (the foundation I use says oil-free but it does not say non-comedogenic....same thing?).

 

In addition to the breakouts I feel I have developed other symptoms on this high dose such as flushing, increased hair loss, more/darker hair on my face and legs. I have been plucked a few dark hairs from my arm and belly. I have never been diagnosed with PCOS, but the excess hair is making me wonder. I found this article that says Accutane can induce or worsen PCOS. Has anyone else experienced this??

 

http://aace.metapres...w77326j620175m/

 

 

Any advice you could give would be greatly appreciated! Sorry for the long post Thanks!

My dermatologist said there wasn't any link when I asked. I did find this study as well:

 

http://www.ncbi.nlm....pubmed/20804507



#3 Kim28

Kim28

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 410
    Likes: 111
About Me
  • Joined: 10-November 13

Posted 07 December 2013 - 01:18 PM

The article you posted said "Although elevated levels of serum triglycerides are well documented with use of this drug, to the best of our knowledge this is the first report of a patient in whom polycystic ovary syndrome, a condition known to be associated with insulin resistance, manifested during isotretinoin therapy". So - this is the only person they have ever found who this happened to. There's always going to be one person who has some odd reaction, so I don't think it is anything to worry about unless you have lab results to confirm it.

I also had a great experience with Accutane the first time, and had my acne come back when I stopped BC (Diane). I suspect your move from Yaz to mirena is the main dilemma, although I don't know how you solve that. However, because of my own dilemma, I have found quite a few women out there who have had similar issues - cleared up on Accutane, stayed clear on BC, and then had the acne come back when they stopped taking the pill. Anyway, just wanted to comment here because I don't want others on Accutane to worry about this as it is (according to the articles) a one in a million event.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users